Louisiana, 2001Damaging Wind in Louisiana, June 26, 2001
June 26, 2001 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 26, 1:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT TUE JUN 26 2001
SCATTERED THUNDERSTORMS CONTINUE TO FORM ON ADVANCING SEA BREEZE
FRONT THAT EXTENDS FROM JUST SOUTH OF BATON ROUGE TO HOUMA. ITS
POSSIBLE THAT THE SEA BREEZE FRONT COULD MAKE IT A LITTLE FARTHER
INLAND SO I HAVE UPDATED THE ZONES BETWEEN NEW ORLEANS AND BATON
ROUGE TO INDICATE A CHANCE OF THUNDERSTORMS FOR THE REST OF THIS
AFTERNOON. BEHIND THE SEA BREEZE FRONT IN LA DEW POINTS ARE IN THE
LOWER 70S AND LIGHT SOUTH FLOW PREVAILS. THESE THUNDERSTORMS SHOULD
DIE OFF IN A FEW HOURS ONCE SURFACE HEATING CUTS OFF.
I EXPECTED MORE THUNDERSTORMS TO FORM NEAR THE LA COAST LATE TONIGHT
AND ADVANCE INLAND TOMORROW ALONG THE SEA BREEZE FRONT. THE CUT OFF
UPPER LEVEL LOW SHOULD BE JUST TO THE NORTH OF US TOMORROW IN
EASTERN MO. IT WILL CONTINUE TO DRIFT WEST SOUTHWEST THROUGH
THURSDAY. THIS WILL PUT SOUTHEAST LA AND SOUTH MISSISSIPPI IN A MORE
FAVORABLE QUADRANT FOR 500 MB POSITIVE VORTICITY ADVECTION ON
WEDNESDAY. THERE WILL BE EVEN MORE POSTIVE VORTICITY ADVECTION OVER
THE AREA ON THURSDAY.
I AM GOING TO DROP THE MENTION OF POSSIBLE SEVERE THUNDERSTORMS FROM
THE ZONES. THE ONLY RISK I SEE WOULD BE FROM HAIL. HOWEVER THE UPPER
LEVEL LOW...THE -12C 500 MB TEMPERATURES AND STEEP LAPSE RATES
FAVORABLE FOR LARGE HAIL WILL BE TOO FAR NORTH FROM THE FORECAST
AREA. ALSO...THE VERTICAL WIND SHEAR PATTERN WILL BE VERY WEAK.
MCB 67/90/67/90 0214 BTR 70/89/70/90 2314
MSY 72/90/72/89 1314 GPT 70/88/70/88 0213
.NEW...NONE
LA...NONE.
MS...NONE.
In the hours before
Special weather statement, Jun 26, 1:25 PM CST, 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT TUE JUN 26 2001
...SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THROUGH TONIGHT.
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON MAINLY OVER
SOUTHEAST LOUISIANA ALONG AN AXIS EXTENDING FROM HOUMA TO BATON
ROUGE. ELSEWHERE ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED. THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...
FREQUENT LIGHTNING AND GUSTY WINDS.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Thunderstorm Wind, Ascension
- When
- June 26, 1:45 PM CST
- Where
- Ascension County, Donaldsonville
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.100, -91.000
Thunderstorm wind gusts blew down several trees and caused roof damage to a building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 26 to 30, 20012 deaths · 5 events
- Heavy Rain in Washington, June 26 to 27, 2001$21 million · 4 events
- Wildfire in Alaska, June 26 to 29, 2001$800,000 · 1 event
- Damaging Wind in Tennessee, June 26, 2001$70,000 · 1 event
- Damaging Winds in Kentucky, June 26, 2001$50,000 · 80 kt wind · 2 events
- Damaging Wind in Florida, June 26, 2001$50,000 · 70 kt wind · 1 event
- Tornado in Wyoming, June 26, 2001F1 · 1 event
- Flash Flooding and Hail in Montana, June 26, 20012 in hail · 23 events
- Damaging Wind in Tennessee, June 26, 2001$27,000 · 1 event
- Hail in Texas, June 26, 2001$25,000 · 0.88 in hail · 2 events
- Flash Flooding and Hail in Tennessee, June 26, 200165 kt wind · 21 events
- Heat in New Jersey, June 26 to 30, 200118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256525.